Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Wakefield, VA

July 18, 2015City of Virginia Beach, Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 18, 2015, 5:59 PM EDT for City of Virginia Beach, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 5:59 PM EDT (21:59 UTC)
Expired
Jul 18, 2015, 10:00 PM EDT
In force
4 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:30 PM EDTFLASH FLOODBeechwood, VAOFFICER STRANDED IN HIGH WATER AT SHORE DR AND PLEASURE HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WGUS51 KAKQ 182159
FFWAKQ
VAC810-190200-
/O.NEW.KAKQ.FF.W.0003.150718T2159Z-150719T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE NORTH CENTRAL CITY OF VIRGINIA BEACH IN SOUTHEASTERN
  VIRGINIA...

* UNTIL 1000 PM EDT
    
* AT 558 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. AROUND TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VIRGINIA BEACH...NORTH VIRGINIA BEACH AND BAYSIDE. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3686 7611 3687 7612 3686 7612 3686 7614
      3692 7615 3691 7610 3688 7612 3688 7608
      3687 7607 3688 7605 3691 7609 3694 7600
      3691 7599 3684 7597

$$

BROWN
1 follow-up statement
064 
WGUS71 KAKQ 190208
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 PM EDT SAT JUL 18 2015

VAC810-190217-
/O.EXP.KAKQ.FF.W.0003.000000T0000Z-150719T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF VIRGINIA BEACH VA-
1008 PM EDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING FOR THE NORTH CENTRAL CITY OF VIRGINIA
BEACH HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3686 7611 3687 7612 3686 7612 3686 7614
      3692 7615 3691 7610 3688 7612 3688 7608
      3687 7607 3688 7605 3691 7609 3694 7600
      3691 7599 3684 7597

$$

BROWN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:06 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 18, 4:06 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT SAT JUL 18 2015

.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES TO THE COAST THIS EVENING...THEN
LINGERS THERE THROUGH MONDAY AS HIGH PRESSURE REMAINS NEARLY
STATIONARY ACROSS THE SOUTHEASTERN STATES. A COLD FRONT
APPROACHES FROM THE WEST LATE TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SFC TROUGH AND S/W ALOFT MOVING SLOLY ACRS THE FA THIS AFTN. THE
S/W IS EVIDENT ON SATL DIVING ESE FM NW VA. AREA OF MNLY SHRAS FAR
NNE AREAS SO FAR THIS AFTN...STRONGER TSTMS NR/S OF THE VA-NC
BORDER (FM ABT AVC-RDU). PLENTY OF MOISTURE ACRS THE RGN...W/
DEWPTS THIS AFTN HOVERING IN THE L/M70S. CLDS MOVING INTO THE RGN
FM THE WNW HAVE HELPED TO KEEP TEMPS DOWN ACRS MOST OF THE FA SO
FAR THIS AFTN. DIFFERING IDEAS ON HI RES MDL REFLECTIVITY INTO
THIS EVE. ALL DEVELOP DECENT COVERAGE OF PCPN ACRS CNTRL/SRN INTO
SE VA/NE NC THROUGH ABT 00-03Z/19. WILL HANG ONTO POPS 30-40%
THOSE AREAS...20% MOST ELSW.

S/W ALOFT WEAKENS MOVING OFF THE CST TNGT...WHILE SFC TROUGH
LINGERS OVR THE FA. XPCG ANY CONVECTION THIS EVE TO WANE/SHIFT E.
OTRW PARTLY CLOUDY...W/ LO TEMPS IN THE L/M70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
LARGE/STRONG AREA OF HI PRES ALOFT RMNS ANCHORED INVOF LWR MS
VLY/SRN PLAINS THROUGH TUE. MDATLC IN WNW FLO ALOFT WHICH DOES
STRENGTHEN BY LT TUE. BEFORE THEN...HOT WX TO DOMINATE ACRS THE
FA. SFC TROUGH LINGERS INVOF CNTRL OR ERN VA/INTERIOR NE NC ON
SUN. ALG/W OF THAT TROUGH XPCG THE BEST SHOT AT HIGHEST TEMPS ON
SUN. NOT A GOOD SETUP FOR SFC DEWPTS TO LWR/MIX OUT SUN AFTN...AND
W/ RECENT WET SPELL...NOT XPCG SGFNT DROP IN DEWPTS. NOTING THE
POCKET OF HEAT INDICES THIS AFTN AOA 105F INVOF WRN OH VLY...AND
IN WLY FLO...THAT AIR SHOULD BE SPREADING INTO THE RGN BY SUN
AFTN. H85 TEMPS INLAND FCST TO RISE TO 21-22C...LEADING TO
WIDESPREAD HI TEMPS IN THE M/U90S. COMBINATION OF THOSE
TEMPS...AND DEWPTS IN THE L/M70S RESULT IN AFTN HEAT INDICES AT OR
SLGTLY ABV 105F. CLOSER TO THE CST...XPCG HEAT INDICES AVGG JUST
BLO THAT LEVEL. SO WITH THAT IN MIND...RAISING HEAT ADVISORY FOR
AREAS OF INTERIOR ERN/CNTRL/SRN VA AND NORTHAMPTON/HERTFORD
COUNTIES IN NE NC. WILL CONT HIGHLIGHTING HEAT INDICES AOA 100F
NR THE CST IN THE HWO.

KEPT LO CHC DIURNAL POPS SUN (HIGHEST JUST INLAND DUE TO
SEABREEZE AND OUTFLOW BNDRY CONVERGENCE). WARM/HUMID AND PARTLY
CLOUDY SUN NGT W/ LO TEMPS MNLY IN THE M/U70S. A WEAKENING BNDRY
APPRCHS FROM THE WNW MON AFTN...AND ALONG WITH A LEADING/REMNANT
SFC TROF AHEAD OF IT INVOF FA...MAY BE ENOUGH TO KICK OFF MNLY
ISOLD STMS LT IN THE DAY. TEMP GUID SUGGESTS A LARGER PORTION OF
THE FA WILL HAVE HI TEMPS IN THE M/U90S (AND PTNTLLY WILL NEED
HEAT ADVISORY...INCLUDING THOSE AREAS NOT IN THE ONE ISSUED FOR
SUN).

BY TUE...HI PRES ALOFT SHIFTS SLGTLY W ACRS THE SRN PLAINS...AND
NW FLO ALOFT INTENSIFIES. CDFNT IN THAT DEEPENING NW FLO WILL BE
APPROACHING TUE AFTN/EVE...AND COULD TRIGGER STMS...ESP N AND W.
ANOTHER DAY W/ HI TEMPS FM THE M/U90S...AND A PSBL NEED FOR HEAT
ADVISORIES (ESP FM AVC-RIC-WAL ON SE).

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS NE NC TUESDAY NIGHT
THROUGH AT LEAST FRIDAY. MEANWHILE...THE UPPER LEVEL RIDGE OVER
THE SRN U.S. RETROGRADES WWD AS A LONGWAVE TROUGH RESIDES OVER
SERN CANADA DURING THIS SAME TIMEFRAME. THIS WILL TRANSLATE INTO A
PERIOD OF UNSETTLED WEATHER FOR THE MID ATLANTIC REGION AS A
SERIES OF WEAK SHORTWAVES CROSS THE AREA IN W-NW FLOW ALOFT...
INTERACTING WITH THE STALLED BOUNDARY ACROSS NE NC. THE MAIN FOCUS
FOR CONVECTION WILL LIKELY BE ACROSS SE VA/NE NC NEAR THE STALLED
BOUNDARY...PRIMARILY DURING THE AFTN/EVENING HOURS. LONG RANGE
MODELS HINT AT TROUGHING AND POSSIBLY A MORE SUBSTANTIAL SHORTWAVE
DIGGING OVER THE OH/TN VALLEY INTO THE PIEDMONT OF VA/NC/SC ON
FRIDAY...HOWEVER THE BULK OF PRECIP MAY STAY SHUNTED SOUTH AND
WEST OF THE AREA. STILL FAR OUT IN THE EXTENDED FORECAST PERIOD...
SO WILL LEAN MORE TWD A CLIMO POP FORECAST GOING INTO THE
DAY 7/8 TIMEFRAME.

HIGH TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE CLOSE TO
SEASONAL NORMALS WITH READINGS IN THE UPPER 80S TO LOWER 90S
(MID 80S AT THE BEACHES). LOW TEMPERATURES TUESDAY NIGHT THROUGH
FRIDAY NIGHT WILL GENERALLY BE 70-75 DEGREES...A TAD WARMER AT THE
IMMEDIATE COAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE 18Z TAF PERIOD. WEAK
SURFACE TROUGH AND PASSING UPPER WAVE ALONG WITH HOT AND HUMID
CONDITIONS WILL INCREASE CHANCES FOR CONVECTION THIS AFTN. BUT
CONFIDENCE IN TIMING AND PLACEMENT NOT HIGH ENOUGH ATTM TO INCLUDE
MENTION IN TAFS BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES.
WITH PARTIAL CLEARING OVERNIGHT...ANY AREAS THAT RECEIVE
PRECIPITATION WILL HAVE THE POTENTIAL FOR GROUND FOG DEVELOPMENT
SUN MORNING.

WEAK TROUGH AND HOT/HUMID SURFACE CONDITIONS WILL MAINTAIN THE
POSSIBILITY FOR AN ISOLATED SHOWER/THUNDERSTORM SUN AFTN.

OUTLOOK...THERE IS A DAILY CHANCE FOR MAINLY AFTN/EVENING SHOWERS
AND THUNDERSTORMS WITH HIGHEST CHANCES MONDAY AND TUESDAY WHEN A
FRONTAL SYSTEM AFFECTS THE AREA.

&&

.MARINE...
SHORTWAVE ENERGY FROM THE TN VALLEY ACROSS TO THE NC COASTAL PLAIN
IS CROSSING A LEE TROUGH AXIS THIS AFTN AND RESULTING IN
SHOWERS/STORMS FIRING UP OVER SCNTRL VA AND INLAND NE NC. THIS
WILL BECOME A LINE OF STORMS THAT CROSSES THE WATERS FROM
CURRITUCK LIGHT TO AT LEAST CAPE CHARLES LIGHT THROUGH THIS
EVENING. THERE ARE ADDITIONAL SHOWERS THAT COULD HAVE EMBEDDED
THUNDER NORTH OF CAPE CHARLES LIGHT TO FENWICK ISLAND...SO
MARINERS SHOULD PAY CLOSE ATTENTION TO THE POTENTIAL FOR RAPIDLY
CHANGING CONDITIONS THIS EVENING. SHORTWAVE ENERGY MOVES OFF THE
COAST LATER TONIGHT AND THUNDERSTORM ACTIVITY WILL WANE. ONSHORE
E-SE WINDS AOB 15KT AHEAD OF THUNDERSTORMS WILL VEER TO THE W
BEHIND THE LINE OF SHOWERS/STORMS. SPEEDS WILL REMAIN AOB 15KT.
WAVES/SEAS AVERAGE 1-2FT...EXCEPT IN/NEAR THUNDERSTORMS.

SUNDAY STARTS OFF SUNNY TO MOSTLY SUNNY DESPITE THE LEE TROUGH
LINGERING NEAR THE COAST. ISOLATED AFTN/EVENING STORMS MAY BE
POSSIBLE NEAR THIS BOUNDARY...PRIMARILY SOUTH OF CAPE HENRY.
OTHERWISE CONDITIONS WILL BE QUIET BUT HOT ON THE WATER DURING THE
AFTN (HEAT INDICES AROUND 90-95 DEGREES). S-SW WINDS AOB 15KT
WILL PERSIST SUNDAY THROUGH MONDAY UNTIL A WEAK COLD FRONT DROPS
THROUGH THE REGION MONDAY NIGHT AND SETTLES ACROSS NE NC TUESDAY
THROUGH THE REST OF THE WORK WEEK. THIS WILL RESULT IN A WIND
SHIFT TO N LATE MONDAY NIGHT/EARLY TUESDAY...BUT NO LOW-LEVEL
SURGE IS EXPECTED AT THIS TIME. A SERIES OF WEAK SHORTWAVES WILL
CROSS THE REGION IN W-NW FLOW ALOFT WEDNESDAY THROUGH THURSDAY AND
TRIGGER AFTN/EVENING SHOWERS AND STORMS EACH DAY. WINDS VARY FROM
N-SE AOB 15KT. SEAS WILL REMAIN 2-3FT WITH WAVES 1-2 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR NCZ012-013.
VA...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR VAZ048-060>062-
     064>069-075>090-092-093-509>524.
MARINE...NONE.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB/MPR
LONG TERM...BMD
AVIATION...JDM/DAP
MARINE...BMD
Hazardous weather outlook, Jul 18, 3:35 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT SAT JUL 18 2015

NCZ014>017-030>032-VAZ095>098-525-191945-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
HAMPTON/POQUOSON-
335 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...SOUTH HAMPTON ROADS
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY...AND AROUND
105 DEGREES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-013-VAZ048-060>062-064>069-075>090-092-093-509>524-191945-
NORTHAMPTON NC-HERTFORD-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
335 PM EDT SAT JUL 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ102-191945-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-
335 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES BETWEEN 95 TO 100 DEGREES ARE EXPECTED
SUNDAY...AND AROUND 100 DEGREES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ099-100-191945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-ACCOMACK-
NORTHAMPTON VA-
335 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 3:10 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT SAT JUL 18 2015

VAZ088-092-182015-
SOUTHAMPTON-SUSSEX-
310 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF FRANKLIN...
SOUTHAMPTON AND SOUTH CENTRAL SUSSEX COUNTIES...

AT 310 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF SUSSEX TO NEAR CLARESVILLE...AND
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...COURTLAND...NEWSOMS...SEDLEY...HUNTERDALE...CAPRON...
LITTLE TEXAS...JOYNER...DREWRYVILLE...BERLIN...SEBRELL...STORY...
VICKSVILLE...BURDETTE...ADAMS GROVE...HANDSOM AND WORRELL.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3661 7737 3674 7740 3683 7722 3688 7682
      3685 7685 3681 7687 3679 7687 3678 7689
      3677 7689 3670 7693 3670 7691 3668 7692
      3667 7691 3665 7691 3664 7690 3660 7736
TIME...MOT...LOC 1910Z 244DEG 9KT 3679 7724 3663 7735

DEROSA
Special weather statement, Jul 18, 3:57 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT JUL 18 2015

NCZ012-013-VAZ092-182045-
NORTHAMPTON-HERTFORD-SOUTHAMPTON-
357 PM EDT SAT JUL 18 2015

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...NORTHWESTERN HERTFORD AND SOUTH CENTRAL SOUTHAMPTON
COUNTIES...

AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BOYKINS TO 8 MILES NORTHWEST OF MURFREESBORO TO
NEAR CONWAY...AND MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

UP TO 1 INCH RAINFALL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  CONWAY AND NEWSOMS AROUND 420 PM EDT.
  MURFREESBORO...CHOWAN UNIVERSITY...WOODLAND AND COMO AROUND 445 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BARTONSVILLE...
GALATIA...CREEKSVILLE...FALSONS OLD TAVERN...RIVERDALE...
BRANCHVILLE...MILWAUKEE...PENDLETON...SHILOH AND POTECASI.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3644 7739 3654 7730 3664 7729 3662 7694
      3647 7694 3647 7695 3641 7695 3640 7694
      3630 7715
TIME...MOT...LOC 1956Z 308DEG 9KT 3663 7721 3652 7722 3645 7732

BROWN
Special weather statement, Jul 18, 4:11 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SAT JUL 18 2015

NCZ012-030-182045-
BERTIE-NORTHAMPTON-
411 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS OVER ROXOBEL...OR NEAR RICH
SQUARE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

UP TO 1 INCH RAINFALL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  AULANDER AND LEWISTON WOODVILLE AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CONNARITSA...
REPUBLICAN...KELFORD AND BURDEN.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3610 7723 3611 7723 3611 7725 3613 7725
      3616 7726 3617 7729 3617 7731 3619 7733
      3619 7735 3628 7730 3626 7720 3624 7720
      3624 7708 3622 7695 3601 7708
TIME...MOT...LOC 2010Z 295DEG 13KT 3618 7724
Special weather statement, Jul 18, 4:45 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT SAT JUL 18 2015

NCZ013-014-030-031-182130-
BERTIE-BERTIE-CHOWAN-GATES-HERTFORD-GATES-HERTFORD-CHOWAN-
445 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...NORTHEASTERN
BERTIE...SOUTHWESTERN GATES AND WESTERN CHOWAN COUNTIES...

AT 444 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AHOSKIE TO NEAR POWELLSVILLE TO 7 MILES NORTHWEST
OF WINDSOR...AND MOVING EAST..SOUTHEAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

ONE TO TWO INCHES OF RAINFALL CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  POWELLSVILLE AROUND 450 PM EDT.
  WINDSOR AND COFIELD AROUND 455 PM EDT.
  COLERAIN AROUND 505 PM EDT.
  GATESVILLE...HARRELLSVILLE AND ROCKYHOCK AROUND 515 PM EDT.
  VALHALLA AROUND 520 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAVATON...WHITES
CROSSROADS...SAINT JOHN...PROCTORS CORNER...POOR TOWN...CARTER...RAYS
BEACH...SMALLS CROSSROADS...MILLENNIUM AND MACEDONIA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3603 7714 3623 7709 3639 7715 3640 7714
      3641 7714 3640 7669 3613 7662 3602 7668
      3601 7669 3600 7669 3597 7670 3596 7672
      3594 7673 3593 7674 3593 7672 3592 7673
TIME...MOT...LOC 2044Z 284DEG 26KT 3636 7704 3622 7697 3607 7703

BROWN
Special weather statement, Jul 18, 5:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT SAT JUL 18 2015

NCZ013>017-030>032-VAZ096-097-182215-
BERTIE-CAMDEN-PERQUIMANS-CHOWAN-GATES-PASQUOTANK-WESTERN
CURRITUCK-HERTFORD-GATES-HERTFORD-PASQUOTANK-CHOWAN-BERTIE-
PERQUIMANS-CAMDEN-SUFFOLK-CHESAPEAKE-
534 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERTIE...CAMDEN...
PERQUIMANS...CHOWAN...GATES...PASQUOTANK...WESTERN CURRITUCK...
HERTFORD...SUFFOLK AND CHESAPEAKE...

AT 532 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WHALEYVILLE TO NEAR RYLAND TO 9 MILES SOUTHEAST
OF WILLIAMSTON...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH CITY...CAMDEN...WINDSOR...HERTFORD...WINFALL...
GATESVILLE...ELIZABETH CITY STATE UNIVERSITY...SOUTH MILLS...
SUNBURY...RYLAND...DEEP CREEK...WEEKSVILLE...GREAT BRIDGE...
CHESAPEAKE...SUFFOLK...GATES...COLERAIN...HARRELLSVILLE...CORAPEAKE
AND WHALEYVILLE.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3590 7692 3586 7704 3625 7686 3663 7684
      3680 7622 3675 7615 3631 7609 3610 7622
      3608 7641 3601 7651 3601 7658 3606 7662
      3601 7669 3593 7674 3593 7673 3594 7669
      3593 7669 3588 7674 3588 7683 3581 7688
TIME...MOT...LOC 2132Z 267DEG 22KT 3665 7665 3630 7660 3576 7693

DEROSA
Special weather statement, Jul 18, 5:38 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT SAT JUL 18 2015

VAZ087-088-092-182215-
SOUTHAMPTON-GREENSVILLE-SUSSEX-
538 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
SOUTHAMPTON...SOUTHWESTERN SUSSEX AND NORTH CENTRAL GREENSVILLE
COUNTIES...

AT 538 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PURDY TO NEAR SUSSEX...AND MOVING SOUTHEAST AT 10
MPH.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUSSEX...JARRATT...STONY CREEK...JOYNER...BOOKER...DREWRYVILLE...
FIELDS CROSSROADS...YALE...HUSKE...GRAY...MASON...HILDA...OWENS AND
LUMBERTON.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3688 7763 3688 7762 3690 7758 3698 7737
      3686 7711 3665 7731
TIME...MOT...LOC 2138Z 294DEG 10KT 3687 7755 3690 7734

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:05 PM EDTHeat AdvisoryAKQAmelia, Brunswick, Caroline, Charles City, Chesterfield, Cumberland and 39 more29 hr
Jul 18, 3:10 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin65 min
Jul 18, 5:34 PM EDTSpecial Weather StatementAKQCity of Chesapeake41 min
Jul 18, 5:38 PM EDTSpecial Weather StatementAKQSussex37 min
Jul 18, 5:42 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach33 min
Jul 18, 5:45 PM EDTSpecial Marine WarningAKQ45 min
Jul 18, 6:08 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach52 min
Jul 18, 6:14 PM EDTAreal Flood AdvisoryAKQGreensville, Sussex3 hr
Jul 18, 6:20 PM EDTSpecial Weather StatementAKQNorthampton25 min
Jul 18, 6:25 PM EDTSpecial Weather StatementAKQMiddlesex35 min
Jul 18, 6:44 PM EDTSpecial Weather StatementAKQNorthampton46 min
Jul 18, 6:50 PM EDTSpecial Marine WarningAKQ25 min
Jul 18, 7:00 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Middlesex45 min
Jul 18, 7:06 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach24 min
Jul 18, 7:10 PM EDTSpecial Marine WarningAKQ50 min
Jul 18, 7:12 PM EDTSpecial Weather StatementAKQDinwiddie48 min
Jul 18, 7:14 PM EDTSpecial Weather StatementAKQLunenburg46 min
Jul 18, 7:16 PM EDTSpecial Weather StatementAKQNorthampton14 min
Jul 18, 7:31 PM EDTSpecial Weather StatementAKQNorthampton59 min
Jul 18, 7:44 PM EDTSpecial Weather StatementAKQGloucester, York, City of Hampton, City of Newport News, City of Poquoson46 min
Jul 18, 7:57 PM EDTAreal Flood AdvisoryAKQGloucester, Mathews3 hr

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.